IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 4444 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (1,087 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   Article Figures

 Article Access Statistics
    Viewed2041    
    Printed57    
    Emailed0    
    PDF Downloaded118    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
IMAGES IN CLINICAL PRACTICE
Year : 2017  |  Volume : 83  |  Issue : 5  |  Page : 583

Capecitabine-induced acral and mucosal hyperpigmentation


Department of Dermatology Venereology and Leprosy, King George's Medical University, Lucknow, Uttar Pradesh, India

Date of Web Publication27-Jun-2017

Correspondence Address:
Parul Verma
502 B, Halwasiya Lorepur Residency, New Hyderabad, Lucknow - 226 007, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijdvl.IJDVL_594_16

Rights and Permissions



How to cite this article:
Verma P. Capecitabine-induced acral and mucosal hyperpigmentation. Indian J Dermatol Venereol Leprol 2017;83:583

How to cite this URL:
Verma P. Capecitabine-induced acral and mucosal hyperpigmentation. Indian J Dermatol Venereol Leprol [serial online] 2017 [cited 2020 Feb 24];83:583. Available from: http://www.ijdvl.com/text.asp?2017/83/5/583/208994


A 41-year-old woman, previously operated for ovarian carcinoma and on capecitabine chemotherapy, presented with pigmentation of palms, soles and oral mucosa. Following the first cycle of chemotherapy, she developed hyperpigmentation on palms, soles and oral mucosa which resolved spontaneously (70%–80%) within 8–10 days of cycle completion. Similar complaints surfaced in the present (second) cycle of capecitabine chemotherapy. Diffuse hyperpigmentation and mild thickening of palms and soles, more pronounced at palmar creases [Figure 1a] with patchy pigmentation of tongue [Figure 1b], were seen. There was no associated tingling, numbness or preceding erythema. Naranjo score for adverse drug reaction probability was +9, providing a definite causality.
Figure 1a: Diffuse hyperpigmentation on palms with accentuation over the creases

Click here to view
Figure 1b: Patchy hyperpigmentation on the dorsum of tongue

Click here to view


Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.


    Figures

  [Figure 1a], [Figure 1b]



 

Top
Print this article  Email this article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow